Announcement

Collapse
No announcement yet.

Heart rate

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Heart rate

    67 y.o. man who is presenting for PT after suffering MI weeks ago. His other PMH include: MI - 2 weeks ago, HTN, CHF with EF 25%, afib, osteoporosis, GERD

    His meds include: ASA 325 mg QD, Metroprolol XL 100 mg QD, lisinopril 40 mg QD, Imdur 30 mg QD, Lipitor 40 mg QD, NTG SL spray PRN, Furosemide 40 mg QD, Spironolactone 25 mg QD, Digoxin 125 mcg per day, amiodarone 200 mg QD, Ibuprofen 800 mg TID, Percocet 1-2 tabs Q4h PRN pain, Protonix 40 mg per day, Warfarin 5 mg per day

    Which are true?

    A. Heart rate will not be a good indicator of exercise exertion in this patient

    B. Therapy session should be cancelled if Bob's INR is between 2 and 3

    C. Bob should take 1 spray of NTG 15 min before each PT session

  • #2
    Re: Heart rate

    I'm not surprised he's suffering with reflux if he's on 800 mg ibuprofen TID and aspirin 325mg daily! I am also surprised that he hasn't bled to death yet with all that on top of 5mg warfarin a day! And I hope his digoxin levels are being properly monitored as both amiodarone and spironolactone will increase digoxin plasma levels, and he is at greater risk from its cardiac toxicity as he is also on furosemide...
    metoprolol + lisinopril: enhanced hypotensive effect;
    metoprolol + digoxin: increased risk of AV block and bradycardia;
    metoprolol + imdur: enhanced hypotensive effect too...
    And the list goes on!
    If my Dad was prescribed this cocktail, I would go loopy at whoever prescribed this, as well as at whoever dispensed it without a second thought!
    Ze genuine Article, present & perfect!

    Comment


    • #3
      Re: Heart rate

      so you are saying that both a,b and c are true?

      Comment


      • #4
        Re: Heart rate

        Originally posted by jeffradd View Post
        so you are saying that both a,b and c are true?
        I think there's a cultural differrence between the US and the UK.
        Your largely private health service funds itself by selling treatment
        the publically funded NHS tries to limit costs by limiting treatment.

        We are also separated by a common language - you are using drug names with which we are unfamiliar, dose codes that have to be translated (QD would be 4 times a day in the UK) and even the abbreviations have to be translated (is GERD the same as the UK's GORD?)

        There are too many unknowns for me to want to answer - and I really can't be bothered to go through the whole translation process to make sure I'm answering properly.

        Jeff

        Comment


        • #5
          Re: Heart rate

          Gastroesophageal reflux disease=GERD

          Comment


          • #6
            Re: Heart rate

            come on jeff help a fellow american out..dont you remember world war 2?

            just messing with you, im just a pharm student

            Comment


            • #7
              Re: Heart rate

              Originally posted by jeffradd View Post
              67 y.o. man who is presenting for PT
              Physio Therapy?
              after suffering MI weeks ago. His other PMH
              Personal/Previous Medical History?
              include: MI - 2 weeks ago, HTN,
              hypertension

              CHF with EF 25%
              ejection fraction?
              afib, osteoporosis,GERD
              Gastro Oesophageal Reflux Disease GORD

              His meds include: ASA 325 mg QD
              aspirin 325mg od
              Metroprolol XL 100 mg QD, lisinopril 40 mg QD, Imdur 30 mg QD, Lipitor 40 mg QD, NTG SL spray PRN
              GTN spray
              Furosemide 40 mg QD, Spironolactone 25 mg QD, Digoxin 125 mcg per day, amiodarone 200 mg QD, Ibuprofen 800 mg TID, Percocet 1-2 tabs Q4h PRN pain
              oxycodone+paracetamol
              Protonix 40 mg per day
              pantoprazole
              Warfarin 5 mg per day

              Which are true?

              A. Heart rate will not be a good indicator of exercise exertion in this patient

              B. Therapy session should be cancelled if Bob's INR is between 2 and 3

              C. Bob should take 1 spray of NTG 15 min before each PT session
              A. Dunno - but maybe I ought to.

              B. I thought the target INR was between 2 and 3?
              Things that affect our INR [May 2001; 87-5]
              which also raises questions about the use of paracetamol prn

              C. Probably - depends what PT is though - if Bob is attached to a whole set of wires and you're looking for signs of afib then perhaps not.

              Not part of your question but there are concerns about the use of aspirin and ibuprofen at the same time
              The FDA said
              http://tinyurl.com/3cmoaz
              "Health care professionals should consider:
              • Counseling patients about the appropriate timing of ibuprofen dosing if they are also taking aspirin for cardioprotective effects.
              • With occasional use of ibuprofen, there is likely to be minimal risk from any attenuation of the antiplatelet effect of low dose aspirin, because of the long-lasting effect of aspirin on platelets.
              • Patients who use immediate release aspirin (not enteric coated) and take a single dose of ibuprofen 400 mg should dose the ibuprofen at least 30 minutes or longer after aspirin ingestion, or more than 8 hours before aspirin ingestion to avoid attenuation of aspirin’s effect.
              • Recommendations about the timing of concomitant use of ibuprofen and enteric-coated low dose aspirin cannot be made based upon available data.
              • Other nonselective OTC NSAIDs should be viewed as having the potential to interfere with the antiplatelet effect of low-dose aspirin unless proven otherwise.
              • Prescribing analgesics that do not interfere with the antiplatelet effect of low dose aspirin for high risk populations"
              The CSM advice is
              "The combination of a NSAID and low-dose aspirin can increase the risk of gastro-intestinal side-effects; this combination should be used only if absolutely necessary and the patient should be monitored closely."

              Regards

              Jeff

              Comment


              • #8
                Re: Heart rate

                Jeff thank you very much. i need to read this a few times. wow you put alot of time into this thank you. yes its physio.

                Comment

                Working...
                X